Alert archive / South Carolina / Flash Flood Warnings in 2015

Flash Flood Warning 8, NWS Wilmington, NC

October 4, 20155 counties in South Carolina; Brunswick County, North Carolina

NWS Wilmington, NC issued this flash flood warning at Oct 4, 2015, 11:58 PM EDT for 5 counties in South Carolina; Brunswick County, North Carolina. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 4, 2015, 11:58 PM EDT (03:58 UTC)
Expired
Oct 5, 2015, 6:00 AM EDT
In force
6 hr
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Flood severity
None

Counties Brunswick County, NC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 92 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 5, 12:44 AM EDTFLOODAynor, SC2-3 FEET OF WATER COVERING BUD GRAHAM ROAD
Oct 5, 12:44 AM EDTFLASH FLOODAynor, SC2-3 FEET OF WATER COVERING BUD GRAHAM ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 4.0 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2015-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2015-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WGUS52 KILM 050358
FFWILM
NCC019-SCC041-043-051-067-089-051000-
/O.NEW.KILM.FF.W.0008.151005T0358Z-151005T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1158 PM EDT SUN OCT 4 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  SOUTHWESTERN MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  WILLIAMSBURG COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  SOUTHERN FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  GEORGETOWN COUNTY IN NORTHEASTERN SOUTH CAROLINA...

* UNTIL 600 AM EDT MONDAY

* AT 1158 PM EDT...DOPPLER RADAR SHOWED A NEARLY CONTINUOUS STREAM   
  OF MODERATE TO HEAVY SHOWERS OFF THE GEORGETOWN AND HORRY COUNTY   
  COASTS MOVING ONSHORE. RAINFALL RATES WITHIN THE HEAVIEST ACTIVITY 
  REMAINS IN 2 TO 3 INCH PER HOUR RANGE. SOME AREAS WITHIN THE   
  WARNING COULD RECEIVE AN ADDITIONAL 2 TO 4 INCHES OF RAIN WITH   
  ISOLATED AREAS OF UP TO 6 INCHES POSSIBLE OVERNIGHT. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MYRTLE BEACH...CONWAY...NORTH MYRTLE BEACH...GEORGETOWN...LAKE
  CITY...DEBORDIEU COLONY...SURFSIDE BEACH...SUNSET BEACH...
  KINGSTREE...OCEAN ISLE BEACH...PAWLEYS ISLAND...NORTH MYRTLE BEACH
  AIRPORT...SOCASTEE...LITTLE RIVER...YAWKEY SOUTH ISLAND...MYRTLE
  BEACH AIRPORT...RED HILL...MURRELLS INLET...CHERRY GROVE INLET AND
  GARDEN CITY.

HISTORIC AND CATASTROPHIC FLOODING WITH POTENTIALLY LIFE THREATENING 
CONDITIONS WILL CONTINUE INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901 WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3312 7927 3325 7948 3334 7976 3350 7996
      3350 8010 3378 7998 3388 7988 3389 7995
      3395 7997 3399 7989 3404 7998 3404 7876
      3395 7865 3401 7864 3403 7859 3389 7841
      3380 7872 3365 7893 3344 7912 3318 7919

$$

III
3 follow-up statements
057 
WGUS72 KILM 050526
FFSILM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
126 AM EDT MON OCT 5 2015

NCC019-SCC041-043-051-067-089-051000-
/O.CON.KILM.FF.W.0008.000000T0000Z-151005T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRUNSWICK NC-HORRY SC-MARION SC-WILLIAMSBURG SC-FLORENCE SC-
GEORGETOWN SC-
126 AM EDT MON OCT 5 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM EDT MONDAY
FOR SOUTHWESTERN BRUNSWICK...HORRY...SOUTHWESTERN MARION...
WILLIAMSBURG...SOUTHERN FLORENCE AND GEORGETOWN COUNTIES...

AT 119 AM EDT...BROKEN AREAS OF MODERATE TO HEAVY RAIN CONTINUE 
MOVING ONSHORE IN GEORGETOWN AND HORRY COUNTIES. RAINFALL RATES 
WITHIN THE HEAVIEST ACTIVITY ARE AROUND 3 INCHES PER HOUR. 
ADDITIONAL RAINFALL OF 2 TO 4 INCHES WITH ISOLATED AMOUNTS OF UP TO 
6 INCHES IS POSSIBLE DURING THE NEXT SEVERAL HOURS. 

HISTORICAL FLOODING ALREADY ONGOING WILL BE EXACERBATED BY THE HIGH 
TIDE THAT WILL OCCUR AROUND 2 AM. THIS WILL IMPEDE RUNOFF NEAR THE 
BEACHES...TIDAL CREEKS...AND WATERWAYS. IN THESE AREAS FLOOD WATERS 
WILL NOT BE ABLE TO RECEDE DUE TO THE RISING TIDE. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MYRTLE BEACH...CONWAY...NORTH MYRTLE BEACH...GEORGETOWN...LAKE
CITY...DEBORDIEU COLONY...SURFSIDE BEACH...SUNSET BEACH...
KINGSTREE...OCEAN ISLE BEACH...PAWLEYS ISLAND...NORTH MYRTLE BEACH
AIRPORT...SOCASTEE...LITTLE RIVER...YAWKEY SOUTH ISLAND...MYRTLE
BEACH AIRPORT...RED HILL...MURRELLS INLET...CHERRY GROVE INLET AND
GARDEN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3312 7927 3325 7948 3334 7976 3350 7996
      3350 8010 3378 7998 3388 7988 3389 7995
      3395 7997 3399 7989 3404 7998 3404 7876
      3395 7865 3401 7864 3403 7859 3389 7841
      3380 7872 3365 7893 3344 7912 3318 7919

$$

III
961 
WGUS72 KILM 050722
FFSILM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
322 AM EDT MON OCT 5 2015

NCC019-SCC041-043-051-067-089-051000-
/O.CON.KILM.FF.W.0008.000000T0000Z-151005T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRUNSWICK NC-HORRY SC-MARION SC-WILLIAMSBURG SC-FLORENCE SC-
GEORGETOWN SC-
322 AM EDT MON OCT 5 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM EDT MONDAY
FOR SOUTHWESTERN BRUNSWICK...HORRY...SOUTHWESTERN MARION...
WILLIAMSBURG...SOUTHERN FLORENCE AND GEORGETOWN COUNTIES...

AT 307 AM EDT...MODERATE RAIN WITH EMBEDDED POCKETS OF HEAVIER RAIN 
CONTINUES TO STREAM ONSHORE THIS MORNING. RECENT RAINFALL REPORTS 
SUGGEST RAINFALL RATES RANGING FROM 1 TO 3 INCHES PER HOUR AND THESE 
SHOWERS WILL CONTINUE MOVING ONSHORE DURING THE NEXT FEW HOURS. SOME 
AREAS COULD RECEIVE AN ADDITIONAL 3 TO 5 INCHES OF RAIN ON TOP OF 
THE 10 TO 15 INCHES OF RAIN THAT FELL YESTERDAY. THIS REMAINS A LIFE 
THREATENING SITUATION.

ALTHOUGH THE TIDE IS NOW FALLING THE ELEVATED TIDE LEVELS WILL 
IMPEDE RUNOFF NEAR THE BEACHES...TIDAL CREEKS...AND WATERWAYS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MYRTLE BEACH...CONWAY...NORTH MYRTLE BEACH...GEORGETOWN...LAKE
CITY...DEBORDIEU COLONY...SURFSIDE BEACH...SUNSET BEACH...
KINGSTREE...OCEAN ISLE BEACH...PAWLEYS ISLAND...NORTH MYRTLE BEACH
AIRPORT...SOCASTEE...LITTLE RIVER...YAWKEY SOUTH ISLAND...MYRTLE
BEACH AIRPORT...RED HILL...MURRELLS INLET...CHERRY GROVE INLET AND
GARDEN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3312 7927 3325 7948 3334 7976 3350 7996
      3350 8010 3378 7998 3388 7988 3389 7995
      3395 7997 3399 7989 3404 7998 3404 7876
      3395 7865 3401 7864 3403 7859 3389 7841
      3380 7872 3365 7893 3344 7912 3318 7919

$$

III
352 
WGUS72 KILM 050845
FFSILM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
445 AM EDT MON OCT 5 2015

NCC019-SCC041-043-051-067-089-051000-
/O.CON.KILM.FF.W.0008.000000T0000Z-151005T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRUNSWICK NC-HORRY SC-MARION SC-WILLIAMSBURG SC-FLORENCE SC-
GEORGETOWN SC-
445 AM EDT MON OCT 5 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM EDT MONDAY
FOR SOUTHWESTERN BRUNSWICK...HORRY...SOUTHWESTERN MARION...
WILLIAMSBURG...SOUTHERN FLORENCE AND GEORGETOWN COUNTIES...

AT 440 AM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
THAT HEAVY RAIN WAS FALLING OVER THE AREA. 1 TO 3 INCHES OF RAIN HAS 
FALLEN SINCE MIDNIGHT...AND THIS IS ON TOP OF THE 15 TO 20 INCHES 
THAT HAS FALLEN SINCE FRIDAY. RAINFALL RATES OF 1 TO 2 INCHES PER 
HOUR CONTINUE TO ROTATE ONSHORE...AND THIS WILL ENHANCE THE LIFE-
THREATENING FLASH FLOODING THAT IS ALREADY OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MYRTLE BEACH...CONWAY...NORTH MYRTLE BEACH...GEORGETOWN...LAKE
CITY...DEBORDIEU COLONY...SURFSIDE BEACH...SUNSET BEACH...
KINGSTREE...OCEAN ISLE BEACH...PAWLEYS ISLAND...NORTH MYRTLE BEACH
AIRPORT...SOCASTEE...LITTLE RIVER...YAWKEY SOUTH ISLAND...MYRTLE
BEACH AIRPORT...RED HILL...MURRELLS INLET...CHERRY GROVE INLET AND
GARDEN CITY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE THIS 
MORNING IN THE WARNED AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1 AND 8.
 SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 24.
 SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IT IS IMPOSSIBLE TO JUDGE THE DEPTH OF WATER RUNNING ACROSS A 
ROADWAY...AND THE ROAD SURFACE MAY BE ERODED OR WASHED AWAY. TURN 
AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3312 7927 3325 7948 3334 7976 3350 7996
      3350 8010 3378 7998 3388 7988 3389 7995
      3395 7997 3399 7989 3404 7998 3404 7876
      3395 7865 3401 7864 3403 7859 3389 7841
      3380 7872 3365 7893 3344 7912 3318 7919

$$

JDW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 11:37 PM EDT, 21 minutes earlier.

Area forecast discussion, Oct 4, 11:37 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1137 PM EDT SUN OCT 4 2015

.SYNOPSIS...
LIFE THREATENING FLOODING IS EXPECTED TO LAST INTO MONDAY. DRY AIR
WILL MOVE IN ON TUESDAY. DRY AND SEASONABLE WEATHER WILL THEN LAST
FOR THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 1100 PM SUNDAY...THE HEAVIEST AND MOST PERSISTENT RAIN
BANDS ARE BEGINNING TO SHIFT SOUTHWARD. THE HEAVY RAIN BANDS
CONTINUE TO COME ON SHORE ALONG THE COAST...BUT THE INTENSITY IS
BEGINNING TO DIMINISH...EXCEPT ACROSS THE GRAND STRAND AND DOWN
THROUGH GEORGETOWN COUNTY WHERE HEAVY RAIN IS STILL FALLING. FOR
OVERNIGHT...THE HIGHEST QPF IS EXPECTED ALONG THE COAST OF SOUTH
CAROLINA WHERE 1 TO 3 INCHES IS LIKELY. ELSEWHERE...AMOUNTS SHOULD
BE 1 TO 2 INCHES OVERNIGHT...LEAST ACROSS INLAND NORTH CAROLINA
AND DOWN THROUGH BENNETTSVILLE.

THE RISK FOR SERIOUS FLOODING CONTINUES OVERNIGHT AND A FLASH
FLOOD WATCH REMAINS IN EFFECT. DESTRUCTIVE AND POTENTIALLY LIFE
THREATENING FLASH FLOODING IS STILL POSSIBLE. NIGHTTIME FLOODING
IS ESPECIALLY DANGEROUS AS RISING WATER IS VERY DIFFICULT TO
DISCERN. ADDITIONAL FLASH FLOOD WARNINGS ARE EXPECTED THROUGH THE
NIGHT.

THE UPPER LOW CENTERED NEAR JACKSONVILLE FL WILL CONTINUE TO DRIFT
OFFSHORE OVERNIGHT. THE LONG TROPICAL PLUME CONTINUES TO SHRINK
AS DRIER AIR GETS WRAPPED AROUND UPPER LOW. A NEARLY STATIONARY
FRONT/CONVERGENT BOUNDARY WILL REMAIN OFFSHORE WITH WEAK WAVES OF
LOW PRESSURE RIPPLING N ALONG THE FRONT. THESE SURFACE WAVES WILL
HELP TO DRAW THE FRONT AND DEEPER MOISTURE WESTWARD...TOWARD THE
COAST OVERNIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 300 PM SUNDAY...EXCEPTIONAL FLOOD EVENT SLATED TO CONTINUE
FOR AT LEAST PART OF THE AREA AND PART OF THE DAY MONDAY. SECTIONS
MOST LIKELY TO BE STILL BEING HIT HARD ARE THE CAPE FEAR COASTAL
REGION AND HORRY COUNTY. THE PRECIP GRADIENT WILL BE SHARP ON ITS
NORTH AND WEST SIDE AND ITS TEMPTING TO LOWER THE FLASH FLOOD
WATCH OVER FAR INLAND ZONES. HOWEVER DUE TO THE INTENSITY OF THE
RAINFALL AND THE POSSIBILITY OF A SMALL NW SHIFT OF NOTORIOUSLY
POORLY MODELED CUTOFF UPPER LOW DRIVING THIS EVENT WILL OPT TO NOT
DO SO AT THIS TIME. THOUGH THE LESS SOUTHERN SUPPRESSED WRF
PREFERRED WITH RESPECT TO QPF LEANED ON THE STRONGER WINDS OF THE
GFS. THIS UPPER LOW HAS AN IMPRESSIVE COLD POOL AND THE SURFACE
CYCLOGENESIS SHOULD BE STRONGER THAN WHAT THE WRF SHOWS. THERE WAS
SOME CONCERN FROM NEIGHBORING WFO'S THAT STABILITY EFFECTS MAY
INHIBIT MIXING SO HAVE NOT GONE AS HIGH AS RAW GFS...WHICH GIVEN
THE CRAZY ANTECEDENT RAINFALL TOTALS MAY NECESSITATE ANOTHER
IMPACT BASED WIND ADVISORY. AS THIS SYSTEM SWEEPS OFFSHORE MONDAY
NIGHT INTO TUESDAY SOME COOLER AND DRIER AIR WILL PUSH IN FROM THE
NORTH AND WEST. VERY LIGHT WRAPAROUND RAIN COULD LINGER ALONG THE
COAST, MAINLY NC.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 330 PM SUNDAY...WE WILL SEE MUCH IMPROVED AND VERY
PLEASANT CONDITIONS RETURN FOR THE LONG TERM. A DEEP DRY AIRMASS
WILL MOVE ACROSS THE EASTERN CAROLINAS AS HIGH PRESSURE BUILDS IN
FROM THE NORTH AND THE UPPER LOW RESPONSIBLE FOR MUCH OF OUR WET
WEATHER EJECTS OFF TO THE NORTHEAST. TEMPERATURES WILL REMAIN
SEASONAL THROUGH THE LONG TERM ALTHOUGH WE WILL SEE A GRADUAL
WARM-UP...WITH MAXIMUM TEMPERATURES INCREASING FROM THE MID 70S ON
WEDNESDAY TO THE UPPER 70S BY SUNDAY. A WEAK COLD FRONT MAY STALL
OVER THE AREA NEXT WEEKEND.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
AS OF 00Z...HIGHLY VARIABLE FLIGHT CONDITIONS AT THE CURRENT TIME
WITH VFR AT THE COASTAL TERMINALS AND MVFR/TEMPO IFR AT THE INLAND
TERMINALS. MAIN RAIN AREA FROM KLBT TO KILM SHOULD EASE THIS
EVENING AND BECOME LIGHT AS THE MAIN RAINFALL AREA RESETS TO THE
KCRE/KMYR TERMINALS FOR THE OVERNIGHT HOURS IN THE AREA OF BEST
CONVERGENCE. THIS AREA WILL THEN AGAIN SHIFT NORTH AND AFFECT KILM
BY MORNING.

MVFR/TEMPO IFR APPEARS LIKELY THROUGHOUT TAF VALID PERIOD WITH ONLY
BRIEF BREAKS TO VFR. WINDS WILL BE NE THROUGH THE PERIOD GUSTING TO
20-25 KT.

EXTENDED OUTLOOK...EXPECT RAIN...SOMETIMES HEAVY...WITH MVFR/TEMPO
IFR POSSIBLY INTO TUESDAY WITH CLEARING TUESDAY NIGHT INTO
WEDNESDAY. VFR THURSDAY AND FRIDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1100 PM SUNDAY...VERY HAZARDOUS MARINE CONDITIONS WILL
CONTINUE. A GALE WARNING IS IN EFFECT FOR OUR NC WATERS THROUGH
MONDAY AND A SMALL CRAFT ADVISORY FOR OUR SC WATERS. LATEST OBS
SHOW EASTERLY WINDS OF 20 TO 30 KT WITH GUSTS TO 35 KT AND SEAS OF
6 TO 11 FT. EXPECT LITTLE CHANGE TO THESE CONDITIONS THROUGH THE
OVERNIGHT PERIOD.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 300 PM SUNDAY... SMALL CRAFT ADVISORY TO CONTINUE THROUGH
MUCH OF THE PERIOD. GALES ARE TOUGHER TO FIGURE OUT AS MODELS NOT
IN AGREEMENT WITH THE LOCATION OF THE MAX LOW LEVEL/925MB WIND
FIELDS AND THE SURFACE WINDS THAT RESULT. OPTED A BIT TOWARDS THE
STRONGER MODEL AS COLD UPPER LOW MOVING OVER THE AREA COULD FAVOR
MARINE INSTABILITY. GALE FORCE GUSTS AT LEAST SEEM LIKELY AND A
GALE WARNING MAY NEED TO BE ISSUED ON A SHORT FUSED BASIS.
IMPROVEMENT TUESDAY WILL BE GRADUAL BOTH WITH RESPECT TO WIND AND
WAVES, THOUGH AS ALWAYS THE LATTER WILL BE SLOWER TO ABATE. THUS,
ADVISORY LIKELY TO ROUND OUT THE PERIOD.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 330 PM SUNDAY...EXPECT GRADUALLY IMPROVING CONDITIONS AS
HIGH PRESSURE BUILDS IN FROM THE NORTH. THE PERIOD WILL START WITH
NE WINDS OF 10 TO 15 KT...GUSTING TO 20 KT...WITH SEAS IN THE 3
TO 5 FT RANGE. EXPECT DECREASING WINDS THROUGH FRIDAY WITH SEAS
DROPPING TO AROUND 2 FT BY THE END OF THE LONG TERM.

&&

.TIDES/COASTAL FLOODING...
AS OF 700 PM SUNDAY...A COASTAL FLOOD ADVISORY HAS BEEN ISSUED
FOR THE OVERNIGHT HIGH TIDE. HIGH TIDE AT THE BEACHES IS AROUND 2
AM...4 AM ALONG THE LOWER CAPE FEAR RIVER.

EXPECT THE TIDES WILL CONTINUE TO RUN A FOOT OR TWO ABOVE NORMAL
FOR THE NEXT FEW HIGH TIDE CYCLES. WE EXPECT HIGH WATER RUN-UP AND
SEVERE BEACH EROSION....ESPECIALLY DURING HIGH TIDE.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR SCZ017-023-024-
     032-033-039-053>056.
     WIND ADVISORY UNTIL 6 AM EDT MONDAY FOR SCZ017-023-024-032-033-
     039-053>056.
     HIGH RIP CURRENT RISK THROUGH MONDAY EVENING FOR SCZ054-056.
     COASTAL FLOOD ADVISORY UNTIL 3 AM EDT MONDAY FOR SCZ054-056.
NC...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR NCZ087-096-099-
     105>110.
     WIND ADVISORY UNTIL 6 AM EDT MONDAY FOR NCZ087-096-099-105>110.
     HIGH RIP CURRENT RISK THROUGH MONDAY EVENING FOR NCZ106-108-
     110.
     COASTAL FLOOD ADVISORY UNTIL 3 AM EDT MONDAY FOR NCZ106-108-
     110.
     COASTAL FLOOD ADVISORY UNTIL 6 AM EDT MONDAY FOR NCZ107.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR AMZ254-256.
     GALE WARNING UNTIL 8 PM EDT MONDAY FOR AMZ250-252.

&&

NEAR TERM...RJD
SHORT TERM...MBB
LONG TERM...REK
AVIATION...MRR
TIDES/COASTAL FLOODING...RJD
Hazardous weather outlook, Oct 4, 6:55 PM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
655 PM EDT SUN OCT 4 2015

NCZ107-052300-
INLAND NEW HANOVER-
655 PM EDT SUN OCT 4 2015

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO 6 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

MODERATE TO MAJOR FLOODING ON MOST OF THE RIVERS THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

NCZ106-108-110-SCZ054-056-052300-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
655 PM EDT SUN OCT 4 2015

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM TO 3 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   FLASH FLOOD WATCH.
   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   FLASH FLOOD WATCH.

MODERATE TO MAJOR FLOODING ON MOST OF THE RIVERS THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-052300-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
655 PM EDT SUN OCT 4 2015

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

MODERATE TO MAJOR FLOODING ON MOST OF THE RIVERS THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

AMZ254-256-052300-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
655 PM EDT SUN OCT 4 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

AMZ250-252-052300-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
655 PM EDT SUN OCT 4 2015

...GALE WARNING IN EFFECT UNTIL 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

RJD

In the hours before

Local storm report, Oct 4, 7:06 PM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
706 PM EDT SUN OCT 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     FLASH FLOOD      SMITH CREEK             34.26N  77.87W
10/04/2015                   NEW HANOVER        NC   PUBLIC

            2.5 FEET OF WATER ACROSS KINGS DR IN THE KINGS GRANT
            SUBDIVISION

&&

EVENT NUMBER ILM1500411

CRM
Local storm report, Oct 4, 7:10 PM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
710 PM EDT SUN OCT 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     FLASH FLOOD      SMITH CREEK             34.26N  77.87W
10/04/2015                   NEW HANOVER        NC   PUBLIC

            2.5 FEET OF WATER ACROSS KINGS DR IN THE KINGS GRANT
            SUBDIVISION

&&

CORRECTED EVENT TIME

EVENT NUMBER ILM1500411

CRM
Local storm report, Oct 4, 7:37 PM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
737 PM EDT SUN OCT 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      1 SW MASONBORO          34.15N  77.88W
10/04/2015                   NEW HANOVER        NC   PUBLIC

            2.5 FEET OF WATER ACROSS CROSSWINDS DRIVE AT DOWNRIGGER
            RD

&&

EVENT NUMBER ILM1500412

CRM
Local storm report, Oct 4, 8:28 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
828 PM EDT SUN OCT 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLOOD            1 W HOLDEN BEACH        33.91N  78.27W
10/04/2015                   BRUNSWICK          NC   PUBLIC

            REPORT OF FLOODED ROADWAY IN HOLDEN BEACH DUE TO A
            COMBINATION OF HIGH SURF WATER AND HEAVY RAINFALL.

&&

EVENT NUMBER ILM1500413

LACORTE
Local storm report, Oct 4, 9:47 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
947 PM EDT SUN OCT 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     FLASH FLOOD      SHALLOTTE               33.98N  78.39W
10/04/2015                   BRUNSWICK          NC   EMERGENCY MNGR

            LAW ENFORCEMENT REPORTED THE SHALLOTE RIVER IS OUT OF
            ITS BANKS AND HAS FLOODED HOLMES ST AND SUNRISE AVE.

&&

EVENT NUMBER ILM1500414

LACORTE
Local storm report, Oct 4, 9:53 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
953 PM EDT SUN OCT 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      3 WNW BAYSHORE          34.30N  77.83W
10/04/2015                   NEW HANOVER        NC   PUBLIC

            REPORTS OF FLOODED ROADS IN THE QUAIL WOODS SUBDIVISION
            ON MURRAYVILLE RD AND RETRIEVER LN.

&&

EVENT NUMBER ILM1500415

LACORTE

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 10:25 PM EDTRiver Flood WarningILMDillon, Horry, Marion10 days
Oct 5, 2:11 AM EDTFlash Flood WarningILMHorry4 hr
Oct 5, 4:10 AM EDTCoastal Flood AdvisoryILMGeorgetown, Horry12 hr
Oct 5, 5:56 AM EDTFlash Flood WarningILMFlorence, Georgetown, Horry, Marion, Williamsburg6 hr
Oct 5, 7:19 AM EDTFlash Flood WarningILMFlorence, Horry, Marion3 hr
Oct 5, 7:52 PM EDTCoastal Flood AdvisoryILMGeorgetown, Horry11 hr
Oct 5, 4:33 AM EDTSpecial Weather StatementILMBrunswick57 min
Oct 5, 7:16 AM EDTFlash Flood WarningILMBladen, Brunswick, Columbus, Pender3 hr
Oct 5, 1:26 PM EDTCoastal Flood WarningILMNew Hanover6 hr

Nearby

Flash Flood Warnings in South Carolina, 2015Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.